MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR
Model Number 10010570
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: central venous line;non-bd used microclave;bd 10 ml syringe.The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Additional patient information: (b)(6).
 
Event or Problem Description
It was reported that while the rn was administering phenobarbital and ativan with a 10cc syringe, the rn noticed a small wet spot on the patient's bed.The rn made a10cc saline flush and while administering the flush observed the saline leaking from the tubing set filter.The tubing set was replaced and the rn reported that she was unsure as to how much phenobarbital or ativan was administered to the infant patient and would monitor the patient for possible increased agitation.
 
Additional Manufacturer Narrative
The customer¿s report of leaking from the tubing set filter was not confirmed.During visual inspection, it was noted that clear liquid was observed inside the tubing.During functional testing, it was observed that the microclave¿s piston remained recessed after disconnecting the 10ml bd syringe.A leak was observed from the microclave¿s injection port due to the recessed piston not disengaging.Functional testing did not to replicate any leaks within the extension set.Pressure testing also found no anomalies with the returned set.The root cause of the customer¿s report was not identified.
 
Event or Problem Description

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRAITON,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8786901
Report Number9616066-2019-01911
Device Sequence Number2043733
Product Code FPA
UDI-Device Identifier10885403236280
UDI-Public10885403236280
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010570
Device Catalogue Number10010570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,PRI TUBING,8100, TD (B)(6) 2019
Patient Age10 MO